Alert archive / Hawaii / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Honolulu, HI

August 8, 2014Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Aug 8, 2014, 2:37 AM HST for Hawaii County, Hawaii. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2014, 2:37 AM HST (12:37 UTC)
Expired
Aug 8, 2014, 2:15 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 46 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 11:00 AM HSTFLASH FLOOD4 Sw Pahala, HIBIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY 11 CLOSED AT KAWA FLATS DUE TO WATER OVER THE ROAD.
Aug 8, 11:00 AM HSTFLASH FLOOD4 Sw Pahala, HIBIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY 11 CLOSED AT KAWA FLATS DUE TO WATER OVER THE ROD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 503 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGHW50 PHFO 081237
FFWHFO
HIC001-081530-
/O.NEW.PHFO.FF.W.0022.140808T1237Z-140808T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
237 AM HST FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 530 AM HST

* AT 214 AM HST...THE AREA OF HEAVY RAINFALL ASSOCIATED WITH 
  TROPICAL STORM ISELLE HAS SHIFTED TO THE SOUTHEAST HALF OF THE BIG 
  ISLAND. A BAND OF HEAVY RAINFALL CONTINUES TO ROTATE AROUND THE 
  CENTER OF ISELLE WITH RAIN RATES OF 1 TO 2 INCHES PER HOUR 
  OCCURRING ALONG THE SLOPES OF THE PUNA DISTRICT. HEAVIER RAINFALL 
  WITH RATES OF 2 TO 3 INCHES PER HOUR WERE OFFSHORE AND MOVING 
  TOWARD THE COAST. RAINFALL IS ALSO EXPECTED TO SPREAD ACROSS THE 
  KAU DISTRICT AS THE CENTER OF ISELLE MAKES LANDFALL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD...
  VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER 
  CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE 
  ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT 
  HIGHWAY AT KAWA FLATS NEAR MILE POST 58 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF HAWAII IN HAWAII COUNTY.

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

KODAMA
7 follow-up statements
663 
WGHW70 PHFO 081328
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST FRI AUG 8 2014

HIC001-081530-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
328 AM HST FRI AUG 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 530 AM HST...

A BAND OF INTENSE RAINFALL HAS MOVED ONSHORE IN THE KAU DISTRICT 
WITH RAIN RATES GREATER THAN 4 INCHES PER HOUR OCCURRING BETWEEN 
VOLCANO AND WOOD VALLEY. RAIN RATES OF 1 TO 2 INCHES PER HOUR WAS 
OCCURRING FROM HILO TO VOLCANO AND FROM PAHALA TO NAALEHU.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HILO...KEAAU... PAHOA...MOUNTAIN VIEW...GLENWOOD...
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER 
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE 
ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT 
HIGHWAY AT KAWA FLATS NEAR MILE POST 58 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

KODAMA
309 
WGHW50 PHFO 081516
FFWHFO
HIC001-081830-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
516 AM HST FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 830 AM HST

* AT 505 AM HST...EMERGENCY MANAGERS REPORTED HEAVY RAINFALL OVER 
  THE KAU DISTRICT IN PAHALA AND HAWAIIAN OCEAN VIEW ESTATES AND A 
  RAIN GAGE NEAR PAHALA INDICATED RAIN RATES AT NEARLY 4 INCHES PER 
  HOUR. RADAR SHOWED THAT MODERATE TO HEAVY RAINFALL OVER THE 
  SOUTHEAST HALF OF THE BIG ISLAND SHOULD CONTINUE FOR SEVERAL MORE 
  HOURS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD...
  VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER 
  CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE 
  ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT 
  HIGHWAY AT KAWA FLATS NEAR MILE POSTS 58 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

KODAMA
810 
WGHW70 PHFO 081621
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
621 AM HST FRI AUG 8 2014

HIC001-081830-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
621 AM HST FRI AUG 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 830 AM HST...

RADAR CONTINUES TO SHOW HEAVY RAIN ACROSS KAU...PUNA AND HILO 
DISTRICTS. STREAM GAGES ARE RUNNING AT HIGH LEVELS INDICATIVE OF 
FLASH FLOODING.

LOCATIONS LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD... 
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER 
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE ESPECIALLY 
VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT HIGHWAY AT 
KAWA FLATS NEAR MILE POSTS 58 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

FOSTER
617 
WGHW50 PHFO 081821
FFWHFO
HIC001-082130-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140808T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 1130 AM HST

* AT 815 AM HST...GAGES AT PAAUAU GULCH...HONOLII STREAM AND   
  WAILUKU RIVER CONTINUED TO SHOW VERY HIGH LEVELS WHILE RADAR SHOWS 
  CONTINUING RAINS ACROSS THE KAU...PUNA AND HILO DISTRICTS. THE 
  AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...LAUPAHOEHOE...
  KEAAU...KAPOHO...HONOMU...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES
  HILO...PAHALA...AND GLENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

FOSTER
407 
WGHW70 PHFO 081957
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
957 AM HST FRI AUG 8 2014

HIC001-082130-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
957 AM HST FRI AUG 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 1130 AM HST...

RADAR AND SATELLITE DATA INDICATE THAT HEAVY RAINFALL IS TRENDING 
DOWNWARD ACROSS WINDWARD AND SOUTHEAST BIG ISLAND...ESPECIALLY IN 
AND AROUND HILO. WATER LEVELS IN THE HONOLII STREAM AND WAILUKU 
RIVER NEAR HILO ARE COMING DOWN...BUT RIVERS REMAIN HIGH. HEAVY 
SHOWERS ARE FALLING AT MORE THAN ONE INCH PER HOUR IN KAU AND 
SOUTHERN PUNA...AND THE PAAUAU GULCH GAUGE IN PAHALA IS INDICATING 
POSSIBLE FLOODING IN THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLCANO...
PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...LAUPAHOEHOE...KEAAU...
KAPOHO...HONOMU...HILO...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES
AND GLENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

WROE
119 
WGHW50 PHFO 082120
FFWHFO
HIC001-090030-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140809T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1120 AM HST FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 230 PM HST

* AT 1112 AM HST...STREAM GAGES IN THE SOUTH HILO...PUNA AND KAU 
  DISTRICTS CONTINUED TO SHOW HIGH WATER LEVELS. WHILE RAINFALL HAS 
  TAPERED OFF IN THESE AREAS...STREAM LEVELS WILL REMAIN ELEVATED 
  OVER THE NEXT FEW HOURS. BIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY 
  11 NEAR KAWA FLATS IS CLOSED DUE TO WATER OVER THE ROADWAY. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VOLCANO...PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...
  LAUPAHOEHOE...KEAAU...KAPOHO...HONOMU...HAWAIIAN PARADISE PARK...
  HAWAIIAN BEACHES AND GLENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 230 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$
702 
WGHW70 PHFO 090015
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
215 PM HST FRI AUG 8 2014

HIC001-090025-
/O.CAN.PHFO.FF.W.0022.000000T0000Z-140809T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
215 PM HST FRI AUG 8 2014

...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF HAWAII IN
HAWAII COUNTY...

WEATHER RADAR AND RAIN GAGES SHOWED THAT THE HEAVY RAINS HAVE ENDED.
THUS THE FLASH FLOOD WARNING IS CANCELLED.

A FLASH FLOOD WATCH FOR THE ISLANDS OF HAWAII REMAINS IN
EFFECT UNTIL 6 AM SATURDAY.

LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
      1888 15569 1903 15589

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 8:30 PM HST, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 7, 8:30 PM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU AUG 7 2014

.SYNOPSIS...
HURRICANE CONDITIONS ARE EXPECTED ON THE BIG ISLAND OF HAWAII
WITHIN THE NEXT FEW HOURS AS HURRICANE ISELLE MOVES ASHORE.
ISELLE IS EXPECTED TO BRING TROPICAL STORM CONDITIONS TO THE REST
OF THE STATE LATER TONIGHT AND FRIDAY. ANOTHER ROUND OF TROPICAL
STORM CONDITIONS IS POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK
AS HURRICANE JULIO APPROACHES THE STATE.

&&

SATELLITE AND RADAR SHOW BANDS OF RAIN FROM ISELLE MOVING OVER THE
BIG ISLAND THIS EVENING. THE STRONGEST WINDS REMAIN OVER THE BIG
ISLAND AND MAUI COUNTY THIS EVENING WITH SUSTAINED WINDS BETWEEN 20
AND 35 MPH...AND HIGHER GUSTS. STRONGER WINDS IN EXCESS OF 70 MPH
ARE ALREADY REACHING THE SUMMITS OF THE BIG ISLAND. THE EASTERN MOST
POINT OF THE BIG ISLAND CURRENTLY IS EXPERIENCING THE BRUNT OF THE
OF THE WINDS. AS OF 800 PM...THE CENTER OF ISELLE WAS LOCATED NEAR
18.9N 154.4W...ABOUT 70 MILES SOUTHEAST OF HILO...MOVING TO THE WEST
AT 15 MPH. ISELLE WILL BRING HEAVY RAIN...FLASH FLOODING AND
POSSIBLE DAMAGING WIND GUSTS. A HURRICANE WARNING IS IN EFFECT FOR
THE BIG ISLAND AND PEOPLE SHOULD ALREADY BE TAKING SHELTER FROM THE
STORM.

ACROSS THE SMALLER ISLANDS...PREPARATIONS SHOULD BE RUSHED TO
COMPLETION NOW. A TROPICAL STORM WARNING IS POSTED FOR THE REMAINING
HAWAIIAN ISLANDS. FOR MORE DETAILS ON THE SPECIFIC IMPACTS FROM
HURRICANE ISELLE...PLEASE SEE THE HURRICANE LOCAL STATEMENT OUR
WEBSITE AT WWW.WEATHER.GOV/HAWAII.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL ISLANDS THROUGH LATE
FRIDAY NIGHT.

AS WITH ANY APPROACHING TROPICAL CYCLONE...THE FINAL OUTCOME STILL
DEPENDS ON THE MARGIN OF ERROR ASSOCIATED WITH THE FORECAST.
THEREFORE...WHILE THIS EVENT EVOLVES THE GENERAL PUBLIC SHOULD
CLOSELY MONITOR THE FORECAST FOR CHANGES IN ISELLE/S TRACK AND
INTENSITY...AND OUR WARNINGS LISTED IN THE HURRICANE LOCAL
STATEMENT ON OUR WEBSITE.

AFTER ISELLE PASSAGE...A BRIEF IMPROVEMENT IN THE WEATHER IS
EXPECTED. THE POTENTIAL FOR ANOTHER TROPICAL CYCLONE
TO AFFECT THE ISLANDS REMAINS ELEVATED AS HURRICANE JULIO CONTINUES
TO MOVE WESTWARD BEHIND ISELLE. AT 5 PM HST...JULIO WAS LOCATED AT
17.4N 139.1W...OR ABOUT 1060 MILES EAST OF HILO...MOVING WEST AT
16 MPH. JULIO APPEARS TO HAVE A MORE NORTHERLY TRACK THAN
ISELLE...BUT THERE IS STILL SOME UNCERTAINTY IN THE TRACK 3 DAYS
OUT.

THE NEXT FORECAST TRACK UPDATE FOR BOTH HURRICANES ISELLE AND JULIO
WILL BE AT 11 PM HST. WE WILL BE UPDATING OUR FORECAST
WINDS...WEATHER AND CHANCES FOR RAIN ACROSS HAWAII SHORTLY
THEREAFTER.

&&

.AVIATION...

WITH ISELLE AFFECTING THE ISLAND CHAIN THIS EVENING AND OVERNIGHT...
EXPECT PERIODS OF MVFR AND IFR CEILINGS IN HEAVY SHOWERS AND
ISOLATED THUNDERSTORMS...STARTING OVER THE BIG ISLAND AND MOVING
WEST WITH ISELLE. WINDS WILL BECOME INCREASINGLY STRONGER ALONG THE
ISLAND CHAIN AS ISELLE TREKS TO THE WEST. FLYING CONDITIONS WILL BE
HAZARDOUS THROUGH THE NIGHT AND INTO THE AFTERNOON HOURS FRIDAY.

AIRMET TANGO IS ALSO IN EFFECT FOR LOW LEVEL TURB OVER AND IMT S
THRU W OF THE MOUNTAINS.

PLEASE FOLLOW TROPICAL CYCLONE SIGMET QUEBEC SERIES FOR HURRICANE
ISELLE.

&&

.MARINE...
IN ADDITION TO THE HURRICANE AND TROPICAL STORM FORCE WINDS
ASSOCIATED WITH ISELLE THROUGH FRIDAY...A LARGE EAST SOUTHEAST SWELL
FROM ISELLE WILL CONTINUE TO BUILD.

PAUWELA MAUI BUOY HAS SHOWN A STEADY INCREASE TODAY...AND AS OF 7
PM WAS REPORTING 11 FEET COMBINED SEAS. POUNDING SURF WILL IMPACT
EAST AND SOME SOUTH FACING SHORES...WITH THE BIG ISLAND TAKING THE
WORST OF IT. SEAS ARE FORECAST TO INCREASE RAPIDLY TO OVER 30 FEET
OVERNIGHT ON THE BIG ISLAND...AND UP TO 25 FEET NEAR THE SMALLER
ISLANDS. AS A RESULT...COASTAL EROSION AND INUNDATION IS
EXPECTED...WITH EASTERN SHORES OF THE BIG ISLAND AT GREATEST RISK
FOR COASTAL PROPERTY DAMAGE. THE HIGH ASTRONOMICAL TIDE WILL OCCUR
DURING THE NEXT COUPLE OF DAYS...AROUND PLUS 2 FEET EACH AFTERNOON.

LIFE THREATENING CONDITIONS ARE EXPECTED AT SEA NEAR ISELLE...AND
SMALL CRAFT ARE ADVISED TO REMAIN IN PORT. INFORMATION ON WINDS AND
SEAS CAN BE FOUND IN THE HURRICANE LOCAL STATEMENT BEING ISSUED BY
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HONOLULU. MARINERS
SHOULD MONITOR THE HURRICANE LOCAL STATEMENT PRODUCT ON OUR
WEBSITE FOR DETAILS.

ANOTHER ROUND OF TROPICAL STORM CONDITIONS AND LARGE EASTERLY
SWELLS IS POSSIBLE THIS WEEKEND DUE TO HURRICANE JULIO.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HURRICANE WARNING FOR BIG ISLAND.

HURRICANE WARNING FOR BIG ISLAND WINDWARD WATERS-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

TROPICAL STORM WARNING FOR NIIHAU-KAUAI-OAHU-MOLOKAI-LANAI-
KAHOOLAWE-MAUI.

TROPICAL STORM WARNING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD
WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-
OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL.

FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL HAWAII
ISLANDS.

&&

DISCUSSION/MARINE...M BALLARD
AVIATION...KINEL

In the hours before

Local storm report, Aug 7, 10:15 PM HST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1015 PM HST THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HURRICANE        HAWAIIAN PARADISE PARK  19.59N 154.97W
08/07/2014                   HAWAII             HI   PUBLIC

            WIND DAMAGE. ROOFS REPORTED FLYING OFF, AND TREES DOWNED.
            LIGHTNING OBSERVED IN VICINITY.

&&
Local storm report, Aug 7, 11:56 PM HST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1156 PM HST THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HURRICANE        PUKALANI                20.84N 156.34W
08/07/2014                   MAUI               HI   PUBLIC

            POWER OUTAGE REPORTED, POSSIBLY BECAUSE OF DOWNED POWER
            LINES.

&&
Local storm report, Aug 8, 1:01 AM HST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
101 AM HST FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TROPICAL STORM   MAKAWAO                 20.86N 156.32W
08/08/2014                   MAUI               HI   NEWSPAPER

            PIIHOLO ROAD CLOSED FOR DOWNED TREES AND POWER LINES.

&&
Local storm report, Aug 8, 1:11 AM HST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
111 AM HST FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TROPICAL STORM   HALAWA                  21.38N 157.92W
08/08/2014                   HONOLULU           HI   PUBLIC

            POWER OUTAGE.

&&
Local storm report, Aug 8, 1:56 AM HST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
156 AM HST FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TROPICAL STORM   MAKAWAO                 20.86N 156.32W
08/08/2014                   MAUI               HI   TRAINED SPOTTER

            STRONG WINDS BROKE 12 INCH DIAMETER TREE BRANCHES.

&&
Local storm report, Aug 8, 2:12 AM HST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
212 AM HST FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TROPICAL STORM   HILO                    19.70N 155.09W
08/08/2014                   HAWAII             HI   NWS EMPLOYEE

            AIRPORT CLOSED

&&

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:15 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Aug 7, 8:19 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Aug 7, 9:34 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Aug 8, 12:00 AM HSTFlash Flood WarningHFOHawaii3 hr
Aug 8, 1:31 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 8, 7:36 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Aug 8, 10:26 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr

Nearby

Flash Flood Warnings in Hawaii, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.